Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 7, 2022, 2:13 PM EDT for Saint Lucie County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2022, 2:13 PM EDT (18:13 UTC)
- Expired
- Apr 7, 2022, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.8
The text
As transmitted.
622
WUUS52 KMLB 071813
SVRMLB
FLC111-071845-
/O.NEW.KMLB.SV.W.0032.220407T1813Z-220407T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
213 PM EDT Thu Apr 7 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern St. Lucie County in east central Florida...
* Until 245 PM EDT.
* At 212 PM EDT, a severe thunderstorm was located near Fort Pierce
North, or near Fort Pierce, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fort Pierce, Indrio, Fort Pierce Inlet, Queens Cove and Fort Pierce
North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2738 8050 2745 8051 2754 8043 2756 8040
2756 8036 2758 8036 2759 8034 2758 8033
2757 8034 2757 8033 2756 8033 2756 8032
2759 8033 2761 8031 2743 8023
TIME...MOT...LOC 1812Z 245DEG 26KT 2745 8042
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy2 follow-up statements
365
WWUS52 KMLB 071827
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
227 PM EDT Thu Apr 7 2022
FLC111-071845-
/O.CON.KMLB.SV.W.0032.000000T0000Z-220407T1845Z/
St. Lucie FL-
227 PM EDT Thu Apr 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN ST. LUCIE COUNTY...
At 227 PM EDT, a severe thunderstorm was located over Fort Pierce
North, or over Fort Pierce, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Pierce, Fort Pierce Inlet, Queens Cove, Saint Lucie Village and
Treasure Coast Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2740 8043 2742 8045 2750 8037 2757 8029
2756 8029 2743 8023
TIME...MOT...LOC 1827Z 249DEG 22KT 2746 8034
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy410
WWUS52 KMLB 071843
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
243 PM EDT Thu Apr 7 2022
FLC111-071851-
/O.EXP.KMLB.SV.W.0032.000000T0000Z-220407T1845Z/
St. Lucie FL-
243 PM EDT Thu Apr 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LUCIE COUNTY
WILL EXPIRE AT 245 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 2740 8043 2742 8045 2750 8037 2757 8029
2756 8029 2743 8023
TIME...MOT...LOC 1841Z 245DEG 26KT 2750 8025
$$
LeahyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:43 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 7, 10:43 AM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1043 AM EDT Thu Apr 7 2022 .DISCUSSION... ...Threat For Strong to Severe Storms Today... ...Near Record Temps Expected Across the South This Afternoon... Surface cold front has reached the eastern FL panhandle at sunrise. Pre-frontal trough and attendant strong-severe convection is currently pushing across northern FL where higher helicities are noted. Storms have harnessed this shear prompting NWS JAX to issue a few tornado warnings. The helicity should gradually decrease by early afternoon as the atmosphere becomes well mixed with deep, unidirectional SW flow. Until then, we will be watching for spin-ups in the next cluster of storms that will affect north Lake/Volusia through Noon. Additional storms will move onshore WC FL off the Gulf and spread east across Orlando metro, Osceola, Brevard during the afternoon. A few strong storms could develop from near Lake Okeechobee across the Treasure Coast toward sunset into early evening. Primary storm threats here remain strong straight line wind gusts up to 60 mph, with temps aloft supportive of hail 1-1.25 inch in diameter and frequent lightning/torrential downpours. While a unidirectional wind profile is not overly conducive for rotating storms, one can never rule out brief spinups in Florida. Max temps may still reach the mid 80s across the north as there should be some breaks in the clouds once these initial clusters clear Lake/Volusia counties. Importantly, there may be redevelopment of a thin band of showers and storms along the front itself this afternoon as it pushes into our northern counties. The threat for strong/severe storms should be focused on the activity ahead of the front. Did not make changes to forecast max temps across the south reaching the lower 90s and approaching record highs for MLB/VRB/FPR. Strong, gusty SW gradient winds already mixing down to the sfc producing windy conditions, 20-25 mph with gusts near 30 mph. Such strong offshore flow will prevent the east coast sea breeze from developing which will produce the hot temperatures along the Space/Treasure coasts. && .AVIATION...low MVFR to IFR CIGs BKN008-015 in stratus will lift and become VFR by 16Z. Latest radar trends indicate SHRA/TSRA may reach LEE-DAB VCNTY by 16Z, so some AMDs may be needed for the northern aerodromes to move up TEMPOs before the next routine package. Remaining timing of TEMPO TS groups for the north/central terminals looks in line with the 12Z HRRR, so no changes needed for now. Winds from 210-240 at 16-20KT G30KT outside of storms. May need to add convective wind gusts 35-45KT at a couple/few terminals as higher gusts likely in any storm cells/bands. && .MARINE... No significant changes to current coastal waters forecast. Today-tonight...SW winds 15-20KT with highest sustained speeds and peak seas (4-5ft) well offshore. A Cautionary Statement is now in effect for all the local waters. Additionally, mariners should remain aware to the likelihood of strong to severe storms moving rapidly offshore from late morning through this afternoon. Speeds remain 15-20kt tonight as winds shift to W-NW behind cold FROPA. && CLIMATE...Record high temperatures for today, April 7th. Records will be approached or set at Melbourne, Vero Beach and Fort Pierce. DAB 90 (1956) LEE 89 (2014) SFB 91 (2014) MCO 92 (1908) MLB 91 (2018) VRB 90 (2018) FPR 92 (2014) && .PRELIMINARY POINT TEMPS/POPS... DAB 86 57 75 52 / 80 20 0 0 MCO 88 62 77 56 / 70 20 0 0 MLB 90 60 77 54 / 50 30 0 0 VRB 92 62 79 53 / 30 30 10 0 LEE 83 57 73 54 / 80 10 0 0 SFB 86 58 75 54 / 80 20 0 0 ORL 88 62 77 56 / 70 20 0 0 FPR 92 62 79 53 / 30 30 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Leahy/Smith
Hazardous weather outlook, Apr 7, 9:40 AM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 940 AM EDT Thu Apr 7 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 940 AM EDT Thu Apr 7 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... An approaching cold front currently over the eastern Florida panhandle will move into central Florida toward sunset, and cross the area by tonight. Ahead of the front, showers and lightning storms are ongoing across north Florida which will push east- southeast into east central Florida late this morning and continue through this afternoon into this evening. The highest coverage of storms will be north of Lake Kissimmee and Melbourne from late this morning through sunset. Conditions across this area are also the most favorable for strong to severe storms to develop. Damaging wind gusts up to 60 mph, hail up to half dollar size, frequent lightning and heavy downpours up to 3 inches may occur in the most intense storms. A brief tornado could also occur. Farther south, across Okeechobee and Treasure coast counties, slightly less storm coverage is expected, with scattered showers and storms occurring from late afternoon into early evening. A few strong to severe storms are possible in this area as well. Storm motion will be rapidly toward the east at 30 to 35 mph late this morning, increasing to 40 to 45 mph in the afternoon. Make sure you move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Storms will also be easily capable of producing winds in excess of 35 knots on area lakes, the Intracoastal Waterway and adjacent Atlantic waters. An isolated waterspout or two is also possible. .HIGH WIND IMPACT... Outside of any storms, strong southwest winds of 15 to 25 mph gusting to around 30 mph, will blow any lightweight, unsecured objects around. Drivers of high profile vehicles should be alert to the gusty winds, especially in open areas, overpasses and causeways. .WIND AND SEA IMPACT... Gusty southwest winds of 15 to 20 knots over the Atlantic waters will shift to west and northwest behind a cold front tonight. Offshore seas will build to as high as 4 to 5 feet. Operators of small craft should exercise caution. especially if heading offshore beyond 20 nautical miles. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Gusty offshore winds will keep poor boating conditions in place through Sunday, mainly offshore beyond 20 miles. The combination of gusty winds and low relative humidity values will pose an increasing fire weather danger through this weekend, especially on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather throughout today and self activate if any watches or warnings are issued for their area. Kelly/Cristaldi
In the hours before
Local storm report, Apr 7, 1:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
141 PM EDT THU APR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST 3 SSE KENNEDY SPACE CEN 28.52N 80.64W
04/07/2022 M43 MPH BREVARD FL OTHER FEDERAL
USAF TOWER KSC-0506 MEASURES WIND GUST OF 37KT/43MPH
&&
EVENT NUMBER MLB2200139
JSSpecial weather statement, Apr 7, 1:44 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
144 PM EDT Thu Apr 7 2022
FLZ154-159-259-071815-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
144 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of northeastern St.
Lucie and southeastern Indian River Counties through 215 PM EDT...
At 144 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakewood Park, or near Indrio, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Pierce, Vero Beach, Indrio, Fort Pierce Inlet and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2747 8024 2744 8049 2753 8052 2766 8032
TIME...MOT...LOC 1744Z 249DEG 20KT 2751 8042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahyLocal storm report, Apr 7, 1:52 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
152 PM EDT THU APR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 5 E KENNEDY SPACE CENTE 28.57N 80.59W
04/07/2022 M60 MPH BREVARD FL OTHER FEDERAL
USAF TOWER KSC-1102 MEASURES WIND GUST OF 52KT/60MPH
&&
EVENT NUMBER MLB2200140
JSSpecial weather statement, Apr 7, 1:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
153 PM EDT Thu Apr 7 2022
FLZ053-447-547-647-747-071830-
Southern Brevard Barrier Islands FL-Osceola FL-
Northern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
153 PM EDT Thu Apr 7 2022
...Strong thunderstorms will impact portions of central Brevard and
east central Osceola Counties through 230 PM EDT...
At 153 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Kennedy Space Center to Cape
Canaveral to 8 miles east of Holopaw. Movement was northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2839 8056 2829 8057 2813 8054 2805 8050
2804 8104 2838 8073 2853 8063 2853 8052
2846 8049
TIME...MOT...LOC 1753Z 239DEG 25KT 2858 8049 2839 8063 2809 8094
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LeahyLocal storm report, Apr 7, 1:55 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT THU APR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST TREASURE COAST ARPT 27.50N 80.38W
04/07/2022 M82 MPH ST. LUCIE FL ASOS
KFPR ASOS MEASURES WIND GUST OF 71KT/82MPH
&&
EVENT NUMBER MLB2200141
JSLocal storm report, Apr 7, 2:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
207 PM EDT THU APR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
04/07/2022 M39 MPH BREVARD FL ASOS
KMLB ASOS MEASURES WIND GUST OF 34KT/39MPH
&&
EVENT NUMBER MLB2200142
JSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:21 AM EDT | Special Weather Statement | MLB | Marion | 24 min |
| Apr 7, 10:44 AM EDT | Special Weather Statement | MLB | Volusia | 31 min |
| Apr 7, 11:10 AM EDT | Special Weather Statement | MLB | Volusia | 35 min |
| Apr 7, 11:14 AM EDT | Special Marine Warning | MLB | 46 min | |
| Apr 7, 11:43 AM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Apr 7, 11:47 AM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Apr 7, 11:57 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 18 min |
| Apr 7, 12:13 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola, Seminole | 32 min |
| Apr 7, 12:15 PM EDT | Special Marine Warning | MLB | 90 min | |
| Apr 7, 12:41 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 34 min |
| Apr 7, 12:49 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 7, 12:50 PM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| Apr 7, 1:14 PM EDT | Special Weather Statement | MLB | Osceola | 31 min |
| Apr 7, 1:44 PM EDT | Special Weather Statement | MLB | Saint Lucie | 31 min |
| Apr 7, 1:48 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 27 min |
| Apr 7, 1:53 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 7, 2:17 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 58 min |
| Apr 7, 2:52 PM EDT | Special Weather Statement | MLB | Indian River | 23 min |
| Apr 7, 3:44 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.